MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 9MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204404
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
It was reported that during a revision acl surgery the outer layer of the screw crumbled as it was halfway in.All the broken pieces were removed successfully using a grasper and no product was used after.No significant delay or patient injuries were reported.
 
Additional Manufacturer Narrative
One 72204404 biosure regenesorb 9mm x 25mm screw returned.The complaint stated: ¿the outer layer of the screw crumbled as it was halfway in.¿ this implant was received in extremely poor condition.Dimensional inspection verifies that this was a 9x25mm product.The thread conditions range from rolled over to missing material.The phillips head shows light stripping had begun.The outer diameter edges are distorted; rolled, burnished and peeling.Symptoms indicate threads met with resistance, force and over-torque.No root cause related to the manufacturing of this device was confirmed.

Brand Name
SCREW BIOSURE REGENESORB 9MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8679766
Report Number1219602-2019-00661
Device Sequence Number1729415
Product Code MAI
UDI-Device Identifier00885554036800
UDI-Public00885554036800
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Catalogue Number72204404
Device Lot Number50705635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1